0
RESEARCH PAPERS

Propagation and Scattering of SH-Waves in Semi-Infinite Domains Using a Time-Dependent Boundary Element Method

[+] Author and Article Information
J. M. Rice, M. H. Sadd

Department of Mechanical Engineering and Applied Mechanics, University of Rhode Island, Kingston, R.I. 02881

J. Appl. Mech 51(3), 641-645 (Sep 01, 1984) (5 pages) doi:10.1115/1.3167686 History: Received June 01, 1983; Revised January 01, 1984; Online July 21, 2009

Abstract

The propagation and scattering of SH-waves of general form is investigated using the boundary element method. Attention is focused on semi-infinite regions containing subsurface cavities. The analysis is carried out within the context of linear elastodynamic theory formulated as an integral equation. Using a time-dependent Green’s function for the half space, the boundary integral equation is developed and is discretized into a finite set of algebraic relations. A time-stepping algorithm is constructed for the solution of general boundary value—initial value problems. Results of this solution technique are presented for the two-dimensional case of transient waves scattering off of buried stress-free cavities.

Copyright © 1984 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In